Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 321, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 3, 2004, 4:24 AM CDT for Grayson County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 4:24 AM CDT (09:24 UTC)
- Expired
- Jul 3, 2004, 5:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 4:05 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3016 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 030924
SVRFTW
TXC181-031030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
424 AM CDT SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 530 AM CDT
* AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM FROM 15 MILES WEST OF POTTSBORO TO 30 MILES
WEST OF HOWE...MOVING SOUTHEAST AT 50 MPH. THIS STORM PRODUCED 65
MPH WINDS IN COOKE COUNTY EARLIER.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POTTSBORO AROUND 440 AM CDT
SHERMAN...DENISON AROUND 445 AM CDT
HOWE AROUND 455 AM CDT
TOM BEAN AROUND 500 AM CDT
BELLS...WHITEWRIGHT AROUND 505 AM CDT
DAMAGING WINDS IN EXCESS OF 65 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3347 9691 3374 9689 3381 9689 3384 9670
3368 9638 3342 9639
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 AM CDT, 54 minutes earlier.
Area forecast discussion, Jul 3, 3:30 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT SAT JUL 3 2004 .SHORT TERM... UNEXPECTEDLY BUSY MORNING. MID LVL MSTR ENTRAINMENT FROM THE FRONT RANGE OF SE CO/NW OK/NW TX...AIDED BY MID LVL SPEED MAX (50 KT 500 MB/30 KT 700 MB) ABOVE THE CAP INDUCED RAPID DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS OVER SW OK/NW TX...NOW MOVING TOWARD RED RIVER AREAS. AS OF 08Z...SYSTEM PER RADAR/OBS HAS BECOME SFC-BASED WITH 53 KT GUST AT KSPS AND HAS DEFINITELY TAKEN ON LINEAR MCS/BOW ECHO CHARACTERISTICS AS IT MOVES SE AT 40 KTS. FEEL THIS SYSTEM WILL WEAKEN TOWARDS DAYBREAK SOMEWHAT AS LLJ COUPLES SOMEWHAT AND SYSTEM MOVES AWAY FROM BETTER SHEAR SOURCE...THOUGH LOCALLY HEAVY RAINFALL STILL POSSIBLE THROUGH MID MORNING. MODELS TOTALLY HAVE MISSED THIS AS THEY SEEM TO DO WITH THESE SUBTLE FEATURES IN NW FLOW ALOFT AND WILL GO WELL ABOVE DRY 00Z MOS I-20 TO RED RIVER THIS MORNING. FEEL BY MIDDAY...CAP WILL RE-STRENGTHEN OVER N TX AS MESO-HIGH FROM MCS AND HEIGHT RISES IN WAKE OF CENTRAL PLAINS UPPER LOW MOVING EWD HELPS ENHANCE SUBSIDENCE/CAP OVER N TX. AMPLE SUNSHINE...HEAT AND HUMIDITY BY AFTN IN WAKE OF SYSTEM AND HAVE COOLED NE 1/2 OF N TX BACK DOWN INTO LOWER 90S AS INSOLATION WILL STILL HAVE MOIST SOILS TO WORK UPON. EITHER WAY...HEAT INDICES OF 105-110 WILL BE THE RULE MOST AREAS THROUGH INDEPENDENCE DAY AND WILL HIGHLIGHT IN ZONES...BUT NO ADVISORY TO BE ISSUED ATTM AS OVERNIGHT LOWS WONT REACH MINIMUM TEMP CRITERIA OF 78 DEG F. TEMPS OUT WEST COULD PUSH UPPER 90S NEXT FEW DAYS. PERSONS OUTDOORS THIS WEEKEND FOR THE FESTIVITIES WILL DEFINITELY NEED TO HAVE THE SUNSCREEN AFTER THIS MORNING AND DRINK PLENTY OF FLUIDS. POSSIBLE DRYLINE ENHANCEMENT FAR WRN ZONES WITH SLIGHT FLATTENING OF RIDGE MAY ALLOW FOR ISOLATED LATE DAY STORMS WEST OF KMWL. && .LONG TERM... UPPER RIDGE LOOKS TO CONT FLATTENING SOMEWHAT THROUGH MID WEEK...AS STRONG SHORTWAVE TROUGH ROTATES SEWD AROUND HUDSON BAY LOW AND INTO NRN ROCKIES/PLAINS...THEN INTO CENTRAL PLAINS BY MID WEEK. A WEAK FRONT SAGS SWD INTO NW TX/CENTRAL OK...WHILE SEABREEZE GETS ACTIVE ALONG UPPER TX COAST FOR BY LATE TUES. ADDED SMALL POPS TUES... OTHERWISE LEFT CURRENT DRY FCST GOING AS BETTER MID LVL FLOW/LIFT FROM PLAINS LOW REMAINS RELEGATED N OF RED RIVER. && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 93 76 95 76 / 40 0 0 0 WACO, TX 94 75 95 75 / 0 0 0 0 PARIS, TX 91 74 92 74 / 60 0 0 0 DENTON, TX 92 74 94 75 / 60 0 0 0 MCKINNEY, TX 92 74 94 75 / 60 0 0 0 DALLAS, TX 93 76 95 76 / 40 0 0 0 TERRELL, TX 91 75 93 75 / 40 0 0 0 CORSICANA, TX 91 76 93 75 / 10 0 0 0 TEMPLE, TX 94 74 95 74 / 0 0 0 0 && 05/ && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jul 3, 3:10 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 310 AM CDT SAT JUL 3 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 310 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY SATURDAY MORNING ALONG AND NORTH OF A GRAHAM...DENTON...SULPHUR SPRINGS LINE. DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY RAINFALL TO 2 INCHES AND FREQUENT CLOUD-TO-GROUND LIGHTNING ARE THE MAIN THREATS. THOUGH A CAPPING INVERSION ALOFT EXISTS OVER THESE AREAS...WIND SHEAR ALOFT AND INSTABILITY ABOVE THE INVERSION HAVE DRAMATICALLY INCREASED SINCE MIDNIGHT NORTH OF INTERSTATE 20 AND WEAKENED THE INVERSION SOMEWHAT...WHICH HAS LED TO RAPID STRONG TO SEVERE THUNDERSTORM DEVELOPMENT OVER SOUTHWEST OKLAHOMA. THESE STORMS WILL CONTINUE MOVING RAPIDLY SOUTHEAST TOWARDS FAR NORTHERN PORTIONS OF NORTH TEXAS THROUGH DAYBREAK .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON INDEPENDENCE DAY AND THE FOLLOWING EVENING...NAMELY OVER WESTERN SECTIONS OF NORTH TEXAS WEST OF A JACKSBORO...MINERAL WELLS...STEPHENVILLE LINE. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON WEDNESDAY...ESPECIALLY NORTH AND EAST...AS A WEAK FRONTAL BOUNDARY MOVES INTO THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG THE IMMEDIATE RED RIVER EARLY THIS MORNING...AND POSSIBLY NEEDED AS FAR SOUTH AS THE DALLAS AND FORT WORTH METROPLEX BY DAYBREAK AND AFTER. 05/
In the hours before
Special weather statement, Jul 3, 1:49 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 149 AM CDT SAT JUL 3 2004 TXZ091-092-030815- COOKE-MONTAGUE- 149 AM CDT SAT JUL 3 2004 ...SIGNIFICANT WEATHER UPDATE... AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS...SOME ALREADY SEVERE WITH HEAVY RAINFALL AND LARGE HAIL ACROSS SOUTHWEST OKLAHOMA...OR ALONG A LINE EXTENDING FROM 54 MILES NORTHWEST OF NOCONA TO 9 MILES NORTHEAST OF ELECTRA...MOVING SOUTHEAST AT 40 MPH. DEXTER...MARYSVILLE...MONTAGUE...MUENSTER...NOCONA...RINGGOLD...ST. JO AND STONEBURG ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES...HAIL TO THE SIZE OF GOLFBALLS...AND WIND GUSTS TO 50 MPH ARE EXPECTED FROM THIS CLUSTER OF STRONG TO SEVERE STORMS AS THEY MOVE RAPIDLY SOUTHEAST TOWARDS THE RED RIVER WEST OF INTERSTATE 35. 05/
Special weather statement, Jul 3, 3:04 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 304 AM CDT SAT JUL 3 2004 TXZ091>093-101>103-030845- COOKE-DENTON-GRAYSON-JACK-MONTAGUE-WISE- 304 AM CDT SAT JUL 3 2004 ...SIGNIFICANT WEATHER UPDATE... AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING EDGE OF A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM NEAR WICHITA FALLS INTO SOUTHWEST OKLAHOMA MOVING SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THESE STORMS WILL ENTER WESTERN SECTIONS OF MONTAGUE COUNTY AND NORTHERN SECTIONS OF JACK COUNTY...INCLUDING STONEBURG...BOWIE...CUNDIFF AND SURROUNDING AREAS BETWEEN 330 AM AND 4 AM. WIND GUSTS TO 65 MPH AND UP TO NICKEL-SIZE HAIL IS LIKELY. WARNINGS WILL LIKELY BE REQUIRED FOR THESE AREAS IF THESE STORMS MAINTAIN THEIR CURRENT INTENSITY. BEYOND 4 AM...THESE STORMS HAVE THE POTENTIAL TO CONTINUE EAST-SOUTHEAST INTO COOKE...WISE...AND DENTON COUNTIES WITH DAMAGING WINDS AS THE PRIMARY THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FOR COOKE AND MONTAGUE COUNTIES. 07/BB
Local storm report, Jul 3, 4:21 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 AM CDT SAT JUL 3 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0412 AM TSTM WND GST 15 NW GAINESVILLE 33.79N 97.34W
07/03/2004 65 MPH COOKE TX LAW ENFORCEMENT
WIND GUST TO 65 MPH REPORTED IN SIVELL BENDLocal storm report, Jul 3, 4:22 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 AM CDT SAT JUL 3 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG BOWIE 33.56N 97.84W
07/03/2004 MONTAGUE TX LAW ENFORCEMENT
TREE LIMBS REPORTED IN POWER LINES ACROSS THE CITY OF
BOWIEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:18 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| Jul 3, 3:56 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 64 min |
| Jul 3, 4:44 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.